First, Thank ALL you people for your input...
I will take this opportunity to paint a fuller picture of my situation. Sorry if all this has been cussed and discussed before (It more than likely has) but since the symptoms of this are varied and often vague I'd like to see where on the spectrum I am, or maybe, I'm way off on the wrong track.
1994- Cipro 1 week maybe 10 days. Don't recall... no problem
1996 late or 1997 early, Cipro, 1 week, no problem
1997 June Oflox 2 pills-- dry mouth, headache, all the annoying symptoms and also the calf/heel/ Achilles tendon /foot pain. Bad.
Lasted about 6 weeks but went back to normal.
1998 Spring... ONE cipro pill, milder foot/calf/Achilles tendon involvement. 6 weeks later , all normal
March 1999.. while at computer late one night sudden "cold burn" electric shock down both legs followed by stiffness, pain. Calves got real bad that summer but eventually recovered about 99% NO MEDICATION at this time. Since this event my feet/calf/heel/Achilles tendons have never fully recovered. Some days are worse than others though.
I was well acquainted with all possible side effects of quinolones. I had a shock reaction to sulfa once and since then I always learn ALL about what I put in my mouth.
ALL my literature lists all these symptoms BUT nowhere does it say they are permanent. So what if you take a pill and you get calf pain or tendonitis? That stuff didn't bother me. It's like dry mouth and constipation. A side effect is a side effect. If it's too much stop taking the pill. But ongoing, permanent disability is totally different. Just saying these effects can happen in the patient insert doesn't seem to cover the bases.
Also, and I think this might be of some significance....
Someone on this board posted that they get a flare up of symptoms whenever they take a steroid based drug for allergies. I cannot locate this post. This past JUNE I was taking some Flonase, a steroid based drug and got a major flare-up of the foot/calf pain. Especially the very tender Achilles tendons.
There is a steroid substance known as "Quinolone" used by weightlifters. Maybe there is a cross-over sensitivity here between steroid medications and FQ antibiotics but I am not a chemist. These might just as easily be non related substances.
Like I said before, I am not always 100% sure this is quinolone related. The lag time between last dose and onset most notably. But there are so many things that do point that way. The way my legs feel NOW and the way they felt after the Flonase and the way they felt in 1997 and 1998 while taking the Oflox and Cipro. The same pain. the same place. Can't be evil spirits, mental illness or Lou Gerig's Disease. I have been to the MS web site and even in my condition I still wasn't able to convince myself that it's MS
Does any of this sound familiar to you FQ ADR sufferers or am I sounding more and more like I have something else.
Sorry for the long post
Last Updated 8/12/04